Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 6, 2004, 11:34 PM PDT for Spokane County, Washington. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 11:34 PM PDT (06:34 UTC)
- Expired
- Aug 7, 2004, 12:00 AM PDT
- In force
- 26 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Spokane County, WA
The radar
The Spokane radar (KOTX), 31 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 070634
SVROTX
WAC063-070700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1134 PM PDT FRI AUG 6 2004
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SPOKANE COUNTY IN EASTERN WASHINGTON
THIS INCLUDES THE CITY OF SPOKANE
* UNTIL MIDNIGHT PDT
* AT 1128 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEAD TO 23 MILES SOUTH OF DISHMAN...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SPOKANE TO 20 MILES SOUTHEAST
OF CHENEY...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILLWOOD... DISHMAN AND MEAD BY 1135 PM PDT
GREEN ACRES BY 1140 PM PDT
OTIS ORCHARDS AND LIBERTY LAKE BY 1145 PM PDT
LAT...LON 4778 11706 4776 11704 4766 11706 4765 11704
4738 11704 4730 11752 4775 11765 4777 11762
4784 11706
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 PM PDT, 9 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM PDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT FRI AUG 6 2004 .SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING SHOWERS...THUNDERSTORMS...COOL AIR AND WINDY CONDITIONS TO THE INLAND NORTHWEST THIS EVENING. TEMPERATURES WILL REMAIN BELOW NORMAL BEHIND THIS SYSTEM THROUGH SUNDAY MORNING. A WARMING AND DRYING TREND IS EXPECTED TO BEGIN ON SUNDAY AND LAST THROUGH NEXT WEEK. && .DISCUSSION... TONIGHT THROUGH MONDAY...THE MINOR WAVE WHICH MOVED INTO THE FORECAST AREA FROM OREGON CURRENTLY EXTENDS SOUTH-EASTWARD FROM NEAR COLVILLE THROUGH SOUTHWEST SHOSHONE COUNTY. SCATTERED RAIN SHOWERS CONTINUE TO DEVELOP OUT AHEAD OF IT OVER NORTHEASTERN WASHINGTON AND THE NORTHERN IDAHO PANHANDLE...WITH A CLUSTER OF THUNDERSTORMS OVER SHOSHONE COUNTY MOVING INTO WESTERN MONTANA. ABUNDANT CLOUD COVER AND SHOWER ACTIVITY HAVE KEPT TEMPERATURES OVER EASTERN WASHINGTON DOWN IN THE UPPER 50S AND LOW 60S BUT A SLIGHT BREAK BETWEEN WAVES SHOULD ALLOW TEMPERATURES TO AT LEAST RISE INTO THE UPPER 60S AND LOW 70S. NEXT WAVE SPINNING OUT OF THE LOW OVER NORTHWEST WASHINGTON TRIGGERING SHOWERS ON A LINE FROM JUST EAST OF WENATCHEE SOUTHWARD TO HANFORD. WAVE WILL CONTINUE TO SPREAD SHOWERS EASTWARD OVER THE BASIN AND INTO THE SPOKANE/CDA AREA THIS AFTERNOON. UPSTREAM AN 80 KNOT JET MAX IS PROJECTED TO PROPEL THE UPPER LEVEL LOW ACROSS THE CASCADES THIS EVENING AND THROUGH THE IDAHO PANHANDLE TONIGHT. PRECIPITABLE WATER VALUES ACROSS THE THE FORECAST REGION ARE NEARLY AN INCH OR MORE SO ATMOSPHERE IS QUITE MOIST. LOW WILL PROVIDE LARGE SCALE LIFT FOR ASCENT...WITH ADDED UPWARD BOOST FROM LEFT FRONT QUAD OF JET MAX. HOWEVER...DEEP LAYER INSTABILITY LACKING...SO EXPECT MORE SHOWER ACTIVITY VS THUNDERSTORMS. FORCING ALOFT THOUGH STRONG ENOUGH TO PRODUCE SOME SPOTTY...EMBEDDED THUNDERSTORM ACTIVITY. ASIDE FROM THE WET...SHOWERY FORECAST THIS EVENING...WINDS WILL ALSO PICK UP FROM THE SOUTHWEST INTO THE BREEZY TO LOCALIZED WINDY RANGE AS STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE. WINDS WILL ABATE SATURDAY MORNING AS THE LOW MOVES EASTWARD OVER WESTERN MONTANA...SKIES WILL REMAIN MOSTLY CLEAR...EXCEPT FOR SOME FAIR WEATHER CU DEVELOPMENT DURING THE AFTERNOON...AS AN UPPER LEVEL RIDGE BEGINS BUILDING IN ALOFT. CLEAR SKIES SATURDAY NIGHT...WITH RESIDUAL MOISTURE WILL EXPECT PATCHY VALLEY FOG TO DEVELOP UNDER THE NOCTURNAL RADIATIONAL INVERSIONS. FOG WILL BURN SUNDAY MORNING UNDER FAIR SKIES AND TEMPERATURES WARMING BACK INTO THE 80S. MONDAY NIGHT THROUGH FRIDAY...UPPER LEVEL RIDGE WILL REMAIN FIRMLY IN PLACE THROUGH THE EXTENDED PERIOD. THIS WILL CONTINUE THE WARM AND DRY TREND BEGUN ON THE WEEKEND. NO MAJOR CHANGES TO THE FORECAST PLANNED FOR TODAY DURING THIS PERIOD. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 051 072 050 082 053 085/ 60 10 00 00 10 00 COEUR DALENE 053 072 046 081 049 084/ 70 10 00 00 10 00 PULLMAN 051 073 044 080 049 084/ 60 10 00 00 10 00 LEWISTON 060 081 055 088 057 092/ 50 10 00 00 10 00 COLVILLE 053 074 047 084 049 087/ 60 10 00 00 10 00 SANDPOINT 051 072 044 080 048 083/ 70 10 00 00 10 00 WALLACE 048 065 044 078 051 081/ 70 20 00 00 10 00 MOSES LAKE 055 081 050 087 054 090/ 30 10 00 00 10 00 WENATCHEE 056 080 056 087 059 090/ 20 10 00 00 10 00 OMAK 054 079 051 087 054 090/ 30 10 00 00 10 00 && .OTX... ID...NONE. WA...NONE.
Hazardous weather outlook, Aug 6, 5:54 AM PDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 554 AM PDT FRI AUG 6 2004 IDZ001-002-004-071330- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- 554 AM PDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE IDAHO PANHANDLE. SOME STORMS COULD BECOME SEVERE EARLY THIS EVENING WITH STRONG GUSTY WINDS AND LARGE HAIL. THESE INITIAL THUNDERSTORMS WILL EVOLVE INTO WIDESPREAD SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.